Arkansas, 2001

Damaging Wind in Arkansas, August 19, 2001

August 19, 2001 · NWS LZK · 1 event in 1 county or zone

Thunderstorm winds downed a few trees near Donaldson.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Thunderstorm winds downed a few trees near Donaldson.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 19, 2:00 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 19, 2:00 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT SUN AUG 19 2001

FORECAST CONCERNS: RAIN CHANCES INTO MONDAY AND TEMPS

LATEST SFC/MSAS DATA SHOWING WEAK FRONTAL BOUNDARY RUNNING ROUGHLY
ALONG A LINE FROM MENA TO HOT TO PBF. DRIER AIR IN PLACE NORTH OF
THE BOUNDARY WITH DEWPOINTS IN THE 50S AND 60S. SOUTH OF THE
FRONT...READINGS ARE IN THE LOW AND MID 70S.

MODELS ARE AGAIN IN DECENT AGREEMENT WITH OVERALL TRENDS FOR THIS
FCST. UPPER LOW OVER THE SRN GREAT LAKES WILL CONTINUE TO MOVE NEWD
TOWARD THE ST LAWRENCE VALLEY THRU MONDAY. THIS WILL ALLOW UPPER
HIGH TO BUILD INTO THE MID SOUTH. STUCK WITH A BLEND OF THE ETA AND
AVN FOR THIS FCST.

IN THE SHORT TERM...FRONTAL SYSTEM IS PROGGED TO DRIFT SLOWLY NWD
TONIGHT AND MONDAY. MODEL DATA STILL SHOWS ENOUGH LIFT NORTH OF THE
BOUNDARY...AS WELL AS DECENT LOW LEVEL CONVERGENCE...TO KEEP SMALL
POPS IN TONIGHT. FOCUS FOR RAINFALL WILL SHIFT TO NERN HALF OF AR ON
MONDAY AS FRONT CONTINUES TO TREK NWD.

AFTER MONDAY...UPPER RIDGE BUILDS INTO THE FA RESULTING IN WARMER
AND DRIER WEATHER. ANY CONVECTIVE DEVELOPMENT IS EXPECTED TO STAY TO
OUR NORTH AND EAST. BOTH NGM AND AVN MOS TEMPS LOOK GOOD FOR ALL
PERIODS AND WILL ONLY MAKE SOME MINOR ADJUSTMENTS.

IN THE EXTENDED...STILL MANY QUESTIONS AS TO THE EVENTUAL TRACK OF
CHANTAL. LATEST AVN NOW TAKING THE STORM MORE WWD...WITH THE NOGAPS
TAKING THE SYSTEM INTO NRN MEXICO. WITH LOW CONFIDENCE IN THE
EVENTUAL OUTCOME...WILL KEEP EXTENDED DRY AND HOT FOR NOW.  ..44..

.LIT...NONE.

In the hours before

Special weather statement, Aug 19, 12:00 PM CST, 3 hours 10 minutes before
ARZ040>042-052>057-062>069-192300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CDT SUN AUG 19 2001

...SLIGHT RISK OF SEVERE WEATHER OVER SOUTHERN ARKANSAS THIS
AFTERNOON AND EVENING...

EARLY THIS AFTERNOON...A FRONT WAS STATIONARY FROM AROUND PINE
BLUFF TO HOT SPRINGS AND WALDRON. THE FRONT SEPARATED WARM AND
HUMID AIR TO ITS SOUTH FROM SLIGHTLY COOLER AND DRIER AIR TO
ITS NORTH. THE CONTRASTING AIR MASSES WILL CAUSE THE ATMOSPHERE
TO BECOME UNSTABLE NEAR THE FRONT THIS AFTERNOON AND EVENING...WITH
SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP.

STORMS THAT DEVELOP THIS AFTERNOON AND EVENING MAY BECOME SEVERE.
THE MAIN SEVERE WEATHER THREAT WILL BE STRONG TO DAMAGING WIND...
WITH DIME SIZE HAIL OR LARGER POSSIBLE. FREQUENT CLOUD TO
GROUND LIGHTNING WILL ALSO ACCOMPANY THE STORMS.

ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS MAY BE REQUIRED THIS AFTERNOON AND EVENING.

PEOPLE IN SOUTHERN ARKANSAS SHOULD PREPARE FOR SEVERE
WEATHER. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS
ISSUED FOR YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...LOCAL TV AND
CABLE TELEVISION FOR THE LATEST FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

46

The radar

The Little Rock radar (KLZK), 90 km away, was scanning. The volume nearest the first event began at 21:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hot Spring

When
August 19, 3:10 PM CST
Where
Hot Spring County, Donaldson
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
34.233, -92.917

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266056.